Signs Of A Cocaine Overdose
When intoxication from cocaine progresses to these dangerous levels, a person’s central nervous system goes into overdrive. This dangerous shift can cause serious cardiovascular complications and death.
Cocaine is a powerful central nervous system stimulant. As soon as a person takes this drug, even in a single dose, they are exposing themselves to the risk of fatal overdose.
Enrolling in an inpatient drug rehabilitation program helps to protect a person’s life and health, while also teaching them how to establish themselves within a drug-free life.
What Causes A Cocaine Overdose?
A cocaine overdose can happen to any cocaine abuser, at any time. An overdose may even happen from one dose, to a first time or chronic drug abuser alike.
A large number of cocaine overdoses happen during binges. As a person uses this drug in a back-to-back dosing manner, their body cannot metabolize the drug fast enough. This causes the cocaine to build up to toxic and deadly levels within their body.
A cocaine overdose causes a person’s central nervous system to become far too stimulated. As the CNS goes into overdrive, critical life support systems speed up to the point where the body can no longer keep up. When this happens, blood pressure, breathing, heart and temperature rates all climb.
Signs Of Cocaine Intoxication
When a person takes cocaine in too high or too concentrated of a dose, they may become intoxicated. Cocaine intoxication also occurs when cocaine is mixed with other drugs. Cocaine intoxication can become more extreme and dangerous during hot weather, due in part to the dehydration which accompanies cocaine use.
Signs of cocaine intoxication include:
- becoming lightheaded
- enlarged pupils that don’t react to direct light
- extreme high
- fever and sweating
- higher than normal blood pressure and heart rate
- muscle tremors, especially in the face and fingers
- nausea and vomiting
- pale complexion
- rambling conversation
Severe cocaine intoxication can become dangerous and deadly, states otherwise known as overdose.
Find Treatment For Cocaine Addiction Today.
We are here to help you through every aspect of recovery. Let us call you to learn more about our treatment options.
Signs Of A Cocaine Overdose
When binging, a person can quickly go from the desired high, to mildly intoxicated, to levels of overdose within a very short span of time. When taken in too high a dosage, or if the cocaine is too potent (as is common with crack), overdose may happen near instantaneously. In certain cases an overdose may happen from a single dose. This is especially true with crack.
Recognizing the signs of overdose could save a life.
Signs of a cocaine overdose include:
- becoming unaware of surroundings
- blue-colored skin
- difficulty breathing
- excessive sweating
- loss of bladder control
- irregular heart rhythm
- quickened heartbeat
- raised body temperature
- rapid breathing
- spiked blood pressure
An overdose from cocaine can quickly accelerate to fatal levels. The moment that you suspect that a person near to you is overdosing, call emergency medical services.
Using Cocaine With Other Drugs Increases The Risk Of Overdose
Using cocaine on its own places an individual at risk of addiction, however, when cocaine is combined with other drugs that risk climbs exponentially. Two drugs cocaine is widely used with are alcohol and heroin.
While cocaine is an upper, alcohol and heroin are downers, or CNS depressants. Using these drugs in combination puts your body in the middle of a dangerous tug-o-war. The upper masks the symptoms of the downer, often leading the individual to take more of the drug, and vice versa. This is largely what causes the extreme risk of overdose in these polydrug combinations.
Cocaine is often referred to as a “party drug,” and for this reason it’s frequently used in conjunction with alcohol. It’s reported that up to 40 percent of cocaine dependent individuals use alcohol on a regular basis.
Questions About Treatment?
Call now to be connected with one of our compassionate treatment specialists.(888) 966-8973
Mixing cocaine and alcohol creates a toxic chemical byproduct called cocaethylene. Cocaethylene is implicated in numerous heart-related injuries and sudden death. Though cocaine is potent on its own, this substance is reputed to be 18 to 25 times more likely to cause immediate death than cocaine.
Cocaine and heroin are commonly injected together, a practice referred to as “speedballing.” Sometimes people use this same term when the drugs are snorted or smoked together. Snorting the two drugs together is also called “crisscrossing.”
When cocaine speeds an individual’s body up, the depressant effects of heroin are still in effect. As a person’s body struggles between these two states, overdose, seizure, coma, organ damage and brain damage could occur.
Individuals who engage in polydrug abuse may need treatment for both substances.
Finding Help For A Cocaine Addiction
A person can become addicted to cocaine quickly. Addiction happens on a physical and mental level, and because of this, treatment should be delivered with these needs in mind.
Severe cocaine withdrawal may require inpatient rehabilitation. After a person’s body is cleansed of the drug and its residual toxins, we highly suggest inpatient drug rehabilitation.
Inpatient treatment gives a person space and time to heal after the devastating effects of an addictive lifestyle. Counseling and behavioral therapies build a person’s confidence back up while teaching life-changing recovery principles and coping skills.
Contact AddictionCampuses.com to learn more about cocaine addiction treatment options.Article Sources
Center for Substance Abuse Research - http://www.cesar.umd.edu/cesar/drugs/cocaine.asp
National Library of Medicine - https://medlineplus.gov/ency/article/000946.htm
Substance Abuse and Mental Health Services Administration - https://blog.samhsa.gov/2013/11/20/excessive-use-of-alcohol-and-cocaine-is-a-bad-idea/#.WuDqLlQ-dTY